[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.120.181. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1976

Skin Lesions Induced by PenicillamineOccurrence in a Patient With Hepatolenticular Degeneration (Wilson Disease)

Author Affiliations

From the Department of Dermatology, University of Virginia School of Medicine, Charlottesville.

Arch Dermatol. 1976;112(9):1267-1269. doi:10.1001/archderm.1976.01630330029007
Abstract

• A 41-year-old patient with hepatolenticular degeneration (Wilson disease), who had been treated for 15 years with penicillamine, developed small white papules at sites of venipuncture in the antecubital fossae and at surgical suture sites. Histologically, these papules showed focal areas of connective tissue degeneration in the dermis, but there was no evidence of inclusion cysts. The changes most likely resulted from the effect of penicillamine on new connective tissue formation at the sites of injury. The patient also developed crinkling of the skin of her face and neck while on the penicillamine regimen, and these changes were attributed, at least in part, to the effects of this drug on connective tissue.

(Arch Dermatol 112:1267-1269, 1976)

×